Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2012, 8:50 AM EDT for 7 counties in Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 8:50 AM EDT (12:50 UTC)
- Expired
- Aug 14, 2012, 9:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
Counties Coweta County, GA, Fayette County, GA, Harris County, GA, Heard County, GA, Meriwether County, GA, Muscogee County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 44 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
282
WWUS82 KFFC 141250
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 AM EDT TUE AUG 14 2012
GAZ052>054-056-066>069-078-079-089-090-141315-
850 AM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP...TALBOT...SPALDING...PIKE...MUSCOGEE...MERIWETHER...
UPSON...CHATTAHOOCHEE...COWETA...FAYETTE...HARRIS AND HEARD COUNTIES
UNTIL 915 AM EDT...
AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWNAN TO 6 MILES SOUTHWEST OF COLUMBUS...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...TALBOT...SPALDING...PIKE...MUSCOGEE...MERIWETHER...
UPSON...CHATTAHOOCHEE...COWETA...FAYETTE...HARRIS AND HEARD COUNTIES
THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GOAT ROCK LAKE...LAKE HARDING...WHITESVILLE-PINE LAKE...
MOUNTAIN HILL...MULBERRY GROVE...PINE MOUNTAIN-CALLAWAY GARDENS...
ODESSADALE...SAINT MARKS...STOVALL...LONE OAK...SMITHS CROSSROAD...
BAUGHS CROSSROADS...JONES CROSSROADS...BIG SPRINGS AND MOUNTVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3343 8502 3346 8498 3344 8494 3351 8485
3350 8461 3346 8462 3346 8438 3336 8440
3335 8436 3287 8447 3235 8474 3235 8499
3243 8497 3261 8506 3264 8510 3274 8511
3276 8515 3278 8513 3287 8519 3343 8529
TIME...MOT...LOC 1250Z 269DEG 22KT 3337 8470 3286 8482
3243 8504
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:39 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 14, 7:39 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 AM EDT TUE AUG 14 2012 .SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED AT 324 AM EDT TUE AUG 14 2012/ UPPER SHORT WAVE ENERGY EMBEDDED IN A LONG WAVE TROUGH THAT STRETCHES FROM THE GREAT LAKES TO THE NORTH CENTRAL GULF REGION... HAS SPARKED CONTINUED CONVECTION ACROSS EASTERN AL AND INTO NW AND WEST CENTRAL GA EARLY THIS MORNING. GFS...NAM...RUC AND HRRR MODELS HOLD THIS CONVECTION TOGETHER AND BRING AT LEAST SCATTERED SHOWERS INTO THE ATLANTA METRO AREA AROUND 8-10 AM THIS MORNING. HOWEVER... CANNOT RULE OUT AN ISOLATED RUMBLE OF THUNDER DURING THE MORNING HOURS. EXPECT THIS INITIAL CONVECTIVE ACTIVITY TO PUSH EAST AND SOUTH BUT WEAKEN THROUGH THE MORNING HOURS. THEN A COLD FRONT... CURRENTLY ANALYZED ACROSS WESTERN TN... WILL PUSH INTO NW GA LATER THIS AFTERNOON. THIS FRONT WILL PROVIDE THE SPARK FOR A SECOND ROUND OF CONVECTION... THAT BEGINS ACROSS NORTH GA... THEN SPREADS SOUTH ACROSS THE ATLANTA AREA DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. MODEST INSTABILITIES OF 1500-2500 CAPE AND LACK OF STRONG UPPER SUPPORT SUGGEST THE ASSOCIATED THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS... HOWEVER SMALL HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THE STRONGER STORMS. EXPECT THESE STORMS TO MOVE FAST ENOUGH TO THE SOUTH AND SOUTHEAST TO LESSON ANY LOCALIZED FLOOD THREAT. THE NAM AND GFS ARE IN GOOD AGREEMENT WITH THE FRONT... AND ARE SLOW PUSHING THE FRONT SOUTH... NOT CLEARING THE ATLANTA METRO AREA UNTIL SOMETIME WEDNESDAY MORNING. BOTH MODELS STALL THE FRONT ACROSS CENTRAL GA ON WEDNESDAY... WARRANTING A SLIGHT CHANCE OF THUNDER THERE THROUGH WEDNESDAY AFTERNOON. OTHERWISE... TOOK A MAV AND MET BLEND FOR HIGHS AND LOWS THROUGH THE SHORT TERM... WITH COOLER LOWS EXPECTED ACROSS NORTH GA LATE TONIGHT BEHIND THE FRONT. DESPITE THE DRIER/COOLER AIR SPREADING INTO THE AREA ON WEDNESDAY BEHIND THE FRONT... EXPECT DAYTIME HIGHS TO STILL CLIMB INTO THE UPPER 80S OR LOWER 90S FOR MOST AREAS AS GUIDANCE INDICATES. 39 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 324 AM EDT TUE AUG 14 2012/ EASTERN U.S. REMAINS UNDER THE INFLUENCE OF THE LONG WAVE UPPER TROUGH THROUGH THE EXTENDED FORECAST PERIOD. TROUGH STARTS OUT RATHER FLAT AT MIDWEEK BEHIND AN EXITING SHORT WAVE...BUT SHARPENS UP AND DEEPENS AS WE APPROACH THE WEEKEND. SHOULD SEE ANOTHER MOSTLY DRY AND MILD BREAK WEDNESDAY NIGHT AND THURSDAY WITH PRECIPITATION CHANCES INCREASING ONCE AGAIN AS WE HEAD INTO THE UPCOMING WEEKEND. DEEP UPPER TROUGH DRIVES ANOTHER FAIRLY STOUT COLD FRONT INTO THE STATE FOR THE WEEKEND. HARD TO TIME THE BEST PERIODS FOR PRECIPITATION THROUGH THE WEEKEND AS THE FRONT LINGERS AND SHORT WAVES ROTATE THROUGH THE LONG WAVE TROUGH SO I HAVE KEPT POPS IN THE CHANCE RANGE FRIDAY THROUGH SUNDAY. SHOULD START TO SEE A BIT OF BREAK BY MONDAY AS THE FRONT SINKS SOUTH ALLOWING DRIER AIR TO FILTER IN AND THE UPPER TROUGH AXIS SHIFTS EAST OF THE STATE. 20 && .AVIATION... 12Z UPDATE... AN UPPER DISTURBANCE IS SPARKING THUNDERSTORMS OVER EAST CENTRAL AL THIS MORNING. TIMING TOOL INDICATES TSTMS WILL PUSH ACROSS THE ATLANTA AREA TAF SITES BETWEEN 13-15Z THIS MORNING. MAY SEE BRIEF MVFR CIGS WITH THE HEAVIER CONVECTION... BUT EXPECT MID LEVEL VFR CIGS TO PREVAIL. A FRONTAL BOUNDARY WILL PUSH INTO NW GA LATER THIS AFTERNOON WITH SCATTERED CONVECTION DEVELOPING OUT AHEAD DURING MAX HEATING. MODELS AGREE THIS TSTM ACTIVITY WILL PUSH ACROSS THE ATLANTA TAF SITES DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. OTHERWISE... LIGHT SW WINDS THIS MORNING WILL INCREASE TO AROUND 8-10KTS BY 15-16Z...THEN BECOME MORE WESTERLY THIS EVENING AND OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. WET GROUNDS AHEAD OF THE COLD FRONT WILL RESULT IN IFR CIGS BY 09Z TONIGHT. THE DRIER NW FLOW BEHIND THE COLD FRONT SHOULD CLEAR LOW CLOUDS OUT BY 13-14Z WED. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 70 91 67 / 50 30 20 10 ATLANTA 87 70 89 70 / 50 30 20 10 BLAIRSVILLE 82 65 83 60 / 40 30 20 10 CARTERSVILLE 87 67 88 62 / 40 30 20 10 COLUMBUS 90 72 93 72 / 50 30 20 10 GAINESVILLE 85 69 88 67 / 50 30 20 10 MACON 92 71 92 71 / 50 30 20 10 ROME 87 66 90 62 / 50 30 10 10 PEACHTREE CITY 87 68 89 64 / 50 30 20 5 VIDALIA 92 72 92 73 / 50 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....20 AVIATION...39
Hazardous weather outlook, Aug 14, 4:00 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EDT TUE AUG 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA BY THIS AFTERNOON. THIS COLD FRONT WILL SINK SLOWLY SOUTH THROUGH NORTH GEORGIA INTO CENTRAL GEORGIA OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. THE BEST TIME FOR STORMS WILL BE TODAY THROUGH TONIGHT ACROSS NORTH AND WEST CENTRAL GEORGIA... SPREADING ACROSS THE REMAINDER OF CENTRAL GEORGIA THIS EVENING THROUGH TONIGHT. .DISCUSSION... MOISTURE CONTINUES TO INCREASE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. A WEAK SHORT WAVE WILL BRING THUNDERSTORMS INTO NORTH AND WEST CENTRAL GEORGIA THIS MORNING...HOWEVER INSTABILITY REMAINS LIMITED. BY THIS AFTERNOON THROUGH TONIGHT...THE COLD FRONT MOVES INTO NORTHWEST GEORGIA AND SINKS SLOWLY SOUTHEAST INTO CENTRAL GEORGIA AS ANOTHER WEAK TO MODERATE SHORT WAVE SWEEPS THROUGH THE REGION. INSTABILITY REMAINS MODERATE AT BEST THROUGH THE PERIOD WITH CAPE 1500 TO 2500 THIS AFTERNOON INTO THIS EVENING...KEEPING THE CHANCES FOR SEVERE THUNDERSTORMS LIMITED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND MONDAY...WITH A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 14, 3:11 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 AM EDT TUE AUG 14 2012
GAZ019-020-030-031-041-042-052-140830-
311 AM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR OCCASIONAL LIGHTNING AND 35 MPH
WINDS IN POLK...PAULDING...BARTOW...CARROLL...FLOYD...HARALSON AND
HEARD COUNTIES UNTIL 430 AM EDT...
AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS THAT STRETCHED FROM ABOUT 7 MILES NORTHWEST OF
CAVE SPRING TO 30 MILES WEST OF BLACKJACK MOUNTAIN... AND MOVING
EAST AT 30 MPH.
WIND GUSTS OF 35 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
LIKELY AS THESE STORMS MOVES ACROSS PARTS OF POLK...PAULDING...
BARTOW... CARROLL... FLOYD... HARALSON AND HEARD COUNTIES THROUGH
430 AM EDT.
&&
LAT...LON 3425 8471 3377 8484 3378 8490 3364 8490
3328 8511 3328 8527 3425 8546
TIME...MOT...LOC 0709Z 269DEG 26KT 3417 8539 3374 8553
3336 8574Special weather statement, Aug 14, 8:50 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 AM EDT TUE AUG 14 2012
GAZ052>054-056-066>069-078-079-089-090-141315-
850 AM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP...TALBOT...SPALDING...PIKE...MUSCOGEE...MERIWETHER...
UPSON...CHATTAHOOCHEE...COWETA...FAYETTE...HARRIS AND HEARD COUNTIES
UNTIL 915 AM EDT...
AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWNAN TO 6 MILES SOUTHWEST OF COLUMBUS...
MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...TALBOT...SPALDING...PIKE...MUSCOGEE...MERIWETHER...
UPSON...CHATTAHOOCHEE...COWETA...FAYETTE...HARRIS AND HEARD COUNTIES
THROUGH 915 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE GOAT ROCK LAKE...LAKE HARDING...WHITESVILLE-PINE LAKE...
MOUNTAIN HILL...MULBERRY GROVE...PINE MOUNTAIN-CALLAWAY GARDENS...
ODESSADALE...SAINT MARKS...STOVALL...LONE OAK...SMITHS CROSSROAD...
BAUGHS CROSSROADS...JONES CROSSROADS...BIG SPRINGS AND MOUNTVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3343 8502 3346 8498 3344 8494 3351 8485
3350 8461 3346 8462 3346 8438 3336 8440
3335 8436 3287 8447 3235 8474 3235 8499
3243 8497 3261 8506 3264 8510 3274 8511
3276 8515 3278 8513 3287 8519 3343 8529
TIME...MOT...LOC 1250Z 269DEG 22KT 3337 8470 3286 8482
3243 8504The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:11 AM EDT | Special Weather Statement | FFC | Bartow, Carroll, Haralson, Heard, Paulding, Polk | 79 min |
| Aug 14, 9:12 AM EDT | Special Weather Statement | FFC | Clayton, Fayette | 33 min |
| Aug 14, 9:14 AM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Aug 14, 9:17 AM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 14, 3:04 PM EDT | Special Weather Statement | FFC | Marion | 41 min |
| Aug 14, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 50 min |
| Aug 14, 3:16 PM EDT | Special Weather Statement | FFC | Stewart | 44 min |
| Aug 14, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Macon, Peach, Taylor | 48 min |
| Aug 14, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Jones, Peach, Twiggs and 1 more | 39 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 41 min |
| Aug 14, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Laurens, Twiggs, Wilkinson | 29 min |
| Aug 14, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson | 39 min |
| Aug 14, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Washington | 59 min |
| Aug 14, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 35 min |
| Aug 14, 6:49 PM EDT | Special Weather Statement | FFC | Jefferson | 11 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.